New Mexico, 2003Damaging Wind in New Mexico, October 2, 2003
October 2, 2003 · NWS ABQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Oct 2, 1:05 PM MST, 25 minutes earlier.
Area forecast discussion, Oct 2, 1:05 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT THU OCT 2 2003
.DISCUSSION...SMALL S/WS IN FLOW WILL CONTINUE ACROSS NM AS THE MAIN
UPPER LOW SLIDES SOUTH INTO THE GREAT BASIN AND THEN EAST TO THE FOUR
CORNERS. THIS PATTERN WILL KEEP TS/RW CHANCES THROUGH SATURDAY NIGHT.
SLIGHT RIDGING STARTS SUNDAY...STRENGTHENS MONDAY...THEN FLATTENS
AGAIN BEFORE THE NEXT UPPER PAC LOW. ALSO OF NOTE FOR MID TO LATE
WEEK IS A POSSIBLE TAP OF SUBTROPICAL MOISTURE. THE AGENDA FOR THE
SFC IS ANOTHER COLD FRONT ENTERING NM FRIDAY THROUGH FRIDAY NIGHT. A
SFC LOW SETS UP OVER AZ INCREASING THE EAST CANYON WIND POTENTIAL.
WILL LEAVE EXACT TIMING AND STRENGTH OF ECW FOR NEXT FEW SHIFTS.
EXPECT A FRONT EVERY COUPLE THREE DAYS FOR THE NEXT WEEK OR SO.
THEREFORE TEMPERATURES REMAIN MORE FALL LIKE THIS COMING WEEK.
CURRENT FORECAST SHOWS THE CORRECT TRENDS SO ONLY MINOR CHANGES
NEEDED.AS
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 053/068 048/068 043 23555
GALLUP.................... 045/067 043/067 035 23565
GRANTS.................... 043/065 042/065 038 23455
GLENWOOD.................. 053/071 051/077 046 23244
CHAMA..................... 039/056 036/058 032 23565
LOS ALAMOS................ 044/061 043/061 039 23455
RED RIVER................. 033/055 034/054 030 23465
TAOS...................... 041/066 039/065 035 23455
SANTA FE.................. 045/068 042/066 037 23344
SANTA FE AIRPORT.......... 049/070 046/068 041 23244
ESPANOLA.................. 048/072 048/070 043 23344
ALBUQUERQUE HEIGHTS....... 059/075 054/073 049 23244
ALBUQUERQUE VALLEY........ 057/075 052/073 047 23244
ALBUQUERQUE FOOTHILLS..... 054/071 051/070 047 23244
ALBUQUERQUE WEST MESA..... 057/076 053/074 048 23244
SOCORRO................... 051/078 053/077 049 23233
SANDIA PARK/CEDAR CREST... 046/066 041/063 036 23244
MORIARTY/ESTANCIA......... 044/070 039/067 034 23244
CARRIZOZO................. 054/079 054/078 049 23122
RUIDOSO................... 049/072 047/067 042 23122
RATON..................... 045/066 039/063 035 23444
LAS VEGAS................. 046/065 040/062 037 23344
ROY....................... 051/069 045/064 039 23334
CLAYTON................... 051/073 046/067 041 23334
SANTA ROSA................ 053/076 049/071 045 23233
TUCUMCARI................. 052/078 052/071 048 23233
FORT SUMNER............... 054/077 054/072 049 23122
CLOVIS.................... 052/077 053/072 049 23122
PORTALES.................. 052/080 054/075 050 23122
ROSWELL................... 055/083 055/077 050 23122
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Oct 2, 5:00 AM MST, 8 hours 30 minutes before
NMZ001>021-026-031200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU OCT 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...GUSTY MICROBURST WINDS OF 30 TO 40 MPH COULD OCCUR NEAR
THUNDERSTORMS. ALSO SMALL HAIL IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...
AS A STORM SYSTEM APPROACHES THE FOUR CORNERS AREA FRIDAY
THUNDERSTORMS ARE EXPECTED TO DEVELOP. THESE STORMS WILL BE CAPABLE
OF GUSTY MICROBURST WINDS OF 30 TO 40 MPH ALONG WITH SMALL HAIL.
Thunderstorm Wind, Cibola
- When
- October 2, 1:30 PM MST
- Where
- Cibola County, Bluewater
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.250, -107.983
A tin roof was peeled off a home near Bluewater Lake by gusty winds from a small shower.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371674.